Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2012 (2012), Article ID 521750, 38 pages
http://dx.doi.org/10.1155/2012/521750
Review Article

Generalized Multiparameters Fractional Variational Calculus

Mechanical Engineering and Energy Processes, Southern Illinois University, Carbondale, IL 62901, USA

Received 2 April 2012; Accepted 8 August 2012

Academic Editor: Fawang Liu

Copyright © 2012 Om Prakash Agrawal. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. L. Dym and I. H. Shames, Solid Mechanics: A Variational Approach, McGraw-Hill, 1973.
  2. D. G. Bodnar and D .T. Paris, “New variational principle in electromagnetics,” IEEE Transactions on Antennas and Propagation, vol. 18, no. 2, pp. 216–223, 1970. View at Google Scholar · View at Scopus
  3. H. Goldstein, Classical Mechanics, Addison-Wesley, 2nd edition, 1980. View at Zentralblatt MATH
  4. J. J. Sakurai, Modern Quantum Mechanics, Addison-Wesley, New York, NY, USA, 1994.
  5. M. J. Esteban, M. Lewin, and E. Séré, “Variational methods in relativistic quantum mechanics,” ABulletin of the American Mathematical Society, vol. 45, no. 4, pp. 535–593, 2008. View at Publisher · View at Google Scholar
  6. G. A. Bliss, Lectures on the Calculus of Variations, University of Chicago Press, Chicago, Ill, USA, 1946.
  7. I. M. Gelfand and S. V. Fomin, Calculus of Variations, Prentice-Hall, Englewood Cliffs, NJ, USA, 1963.
  8. J. N. Reddy, An Introduction to the Finite Element Method, McGraw-Hill, 3rd edition, 2005.
  9. J. Jin, The Finite Element Method in Electromagnetics, Wiley-Interscience, New York, NY, USA, 2nd edition, 2002.
  10. K. B. Oldham and J. Spanier, The Fractional Calculus, Academic Press, New York, NY, USA, 1974.
  11. K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons, New York, NY, USA, 1993.
  12. S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach, Longhorne, Pa, USA, 1993.
  13. V. Kiryakova, Generalized Fractional Calculus and Applications, vol. 301, Longman Scientific & Technical, Harlow, NY, USA, 1994.
  14. A. Carpinteri and F. Mainardi, Eds., Fractals and Fractional Calculus in Continuum Mechanics, vol. 378, Springer, Vienna, Austria, 1997.
  15. I. Podlubny, Fractional Differential Equations, vol. 198, Academic Press, New York, NY, USA, 1999.
  16. R. Hilfer, Ed., Applications of Fraction Calculus in Physics, World Scientific, Singapore, 2000. View at Publisher · View at Google Scholar
  17. B. J. West, M. Bologna, and P. Grigolini, Physics of Fractal Operators, Springer, New York, NY, USA, 2003. View at Publisher · View at Google Scholar
  18. R. L. Magin, Fractional Calculus in Bioengineering, Begell House, Redding, Conn, USA, 2006.
  19. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204, Elsevier, Amsterdam, The Netherlands, 2006.
  20. F. Mainardi, Fractional Calculus and Waves in Linear Viscoelasticity: An Introduction to Mathematical Models, Imperial College Press, London, UK, 2010. View at Publisher · View at Google Scholar
  21. Z. Jiao, Y. Chen, and I. Podlubny, Distributed-Order Dynamic Systems: Stability, Simulation, Applications and Perspectives, Springer Briefs in Electrical and Computer Engineering Control, Automation and Robotics, Springer, New York, NY, USA, 2012.
  22. F. Riewe, “Nonconservative Lagrangian and Hamiltonian mechanics,” Physical Review E, vol. 53, no. 2, pp. 1890–1899, 1996. View at Publisher · View at Google Scholar
  23. F. Riewe, “Mechanics with fractional derivatives,” Physical Review E, vol. 55, no. 3, part B, pp. 3581–3592, 1997. View at Publisher · View at Google Scholar
  24. M. Klimek, “Fractional sequential mechanics—models with symmetric fractional derivative,” Czechoslovak Journal of Physics, vol. 51, no. 12, pp. 1348–1354, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. M. Klimek, “Lagrangean and Hamiltonian fractional sequential mechanics,” Czechoslovak Journal of Physics, vol. 52, no. 11, pp. 1247–1253, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. O. P. Agrawal, “Formulation of Euler-Lagrange equations for fractional variational problems,” Journal of Mathematical Analysis and Applications, vol. 272, no. 1, pp. 368–379, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. O. P. Agrawal, “A general formulation and solution scheme for fractional optimal control problems,” Nonlinear Dynamics, vol. 38, no. 1–4, pp. 323–337, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. D. Baleanu and S. I. Muslih, “Lagrangian formulation of classical fields within Riemann-Liouville fractional derivatives,” Physica Scripta, vol. 72, no. 2-3, pp. 119–121, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. O. P. Agrawal, “Fractional variational calculus and the transversality conditions,” Journal of Physics A, vol. 39, no. 33, pp. 10375–10384, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. O. P. Agrawal, “Fractional variational calculus in terms of Riesz fractional derivatives,” Journal of Physics A, vol. 40, no. 24, pp. 6287–6303, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. O. P. Agrawal and D. Baleanu, “A Hamiltonian formulation and a direct numerical scheme for fractional optimal control problems,” Journal of Vibration and Control, vol. 13, no. 9-10, pp. 1269–1281, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. E. M. Rabei, K. I. Nawafleh, R. S. Hijjawi, S. I. Muslih, and D. Baleanu, “The Hamilton formalism with fractional derivatives,” Journal of Mathematical Analysis and Applications, vol. 327, no. 2, pp. 891–897, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. T. M. Atanacković, S. Konjik, and S. Pilipović, “Variational problems with fractional derivatives: euler-Lagrange equations,” Journal of Physics A, vol. 41, no. 9, Article ID 095201, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. R. Almeida and D. F. M. Torres, “Calculus of variations with fractional derivatives and fractional integrals,” Applied Mathematics Letters, vol. 22, no. 12, pp. 1816–1820, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. J. Cresson, “Inverse problem of fractional calculus of variations for partial differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 4, pp. 987–996, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. G. S. F. Frederico and D. F. M. Torres, “Fractional Noether's theorem in the Riesz-Caputo sense,” Applied Mathematics and Computation, vol. 217, no. 3, pp. 1023–1033, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. M. Klimek, On Solutions of Linear Fractional Differential Equations of a Variational Type, The Publishing Office of Czestochowa, University of Technology, Czestochowa, Poland, 2009.
  38. O. P. Agrawal, S. I. Muslih, and D. Baleanu, “Generalized variational calculus in terms of multi-parameters fractional derivatives,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 12, pp. 4756–4767, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  39. V. Kiryakova, “A brief story about the operators of the generalized fractional calculus,” Fractional Calculus & Applied Analysis, vol. 11, no. 2, pp. 203–220, 2008. View at Google Scholar · View at Zentralblatt MATH
  40. O. P. Agrawal, “Generalized variational problems and Euler-Lagrange equations,” Computers & Mathematics with Applications, vol. 59, no. 5, pp. 1852–1864, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  41. A. D. Polyanin and A. V. Manzhirov, Handbook of Integral Equations, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2nd edition, 2008. View at Publisher · View at Google Scholar